close

Вход

Забыли?

вход по аккаунту

?

art.1780370719

код для вставкиСкачать
ARTHRITIS & RHEUMATISM Volume 37
Number 7, July 1994, pp 1112-1113
8 1994, American College of Rheumatology
1112
CONCISE COMMUNICATIONS
Immunochemical methods of studying the mechanism
of diclofenac-induced arthritis
Serious idiosyncratic hepatic injury has been associated with the use of many nonsteroidal antiinflammatory
drugs (NSAIDs), and some agents have been withdrawn
from the market because of this problem (1). It is not known
how this class of drugs causes hepatotoxicity. One of the
most widely prescribed NSAIDs is diclofenac. Although
relatively safe, several cases of severe and even fatal hepatotoxicity have been reported to occur while patients were
taking this drug (2-9). Some of the studies suggest a hypersensitivity basis for the toxicity (3,7,9), while others favor a
metabolic mechanism (2,445). Both mechanisms of hepatotoxicity, however, could be attributed to the covalent
modification of liver proteins by reactive metabolites of
diclofenac (1&13). For example, the hypersensitivity mechanism of toxicity might be due to an immune response
against the covalent adducts, while the metabolic mechanism
of toxicity might be due to the alteration of a vital cellular
function, as a consequence of protein adduct formation.
To investigate these possibilities, we have recently
developed a polyclonal antisera that recognizes covalently
bound metabolites of diclofenac in tissues. With the use of
these antibodies, 4 major protein adducts of 50 kd, 70 kd, 110
kd, and 140 kd were detected in immunoblots of liver
homogenates of mice treated with diclofenac (14). The
110-kd adduct was found to be concentrated in the plasma
membrane fraction of liver cells (15). We are currently
characterizing these adducts and determining whether they
can cause hepatotoxicity in mice and rats by either a
hypersensitivity or metabolic mechanism.
We intend to venfy the clinical relevance of our animal
model studies by immunochemical assays for the presence of
diclofenac-covalent adducts in liver specimens of patients
suspected of having diclofenac hepatotoxicity. We also plan to
determine whether the hepatotoxicity caused by diclofenac
may have an immune basis. This will be done by immunochemical assays for the presence of serum antibodies that react with
liver proteins that have been covalently altered by diclofenac.
We have used similar approaches to study the metabolic and
immunologic basis of halothane-induced hepatotoxicity (16).
Information from such studies may be used not only to predict
whether a patient is susceptible to a drug-induced hepatitis, but
also to design safer drugs.
In order to make these clinical studies possible, we
need tissue and serum samples from patients that are suspected of having diclofenac hepatotoxicity. If any of the
readers of Arthritis and Rheumatism could help us with this
problem, it would be greatly appreciated. Please contact Dr.
Lance R. Pohl, Laboratory of Chemical Pharmacology,
NHLBI, NIH, Building 10, Room 8N 115, Bethesda, MD
20892. Telephone 301-496-4841; Fax 301-402-0171; Bitnet:
[email protected]
Lance R. Pohl, PharmD, PhD
Jackie L. Martin, MD
Sally J. Hargus, PhD
NffLBI, N I f f
Bethesda, MD
1. Zimmerman HJ: Update of hepatotoxicity due to classes of
drugs in common clinical use: non-steroidal drugs, antiinflammatory drugs, antibiotics, antihypertensives, and cardiac
and psychotropic agents. Semin Liver Dis 10:322-338, 1990
2. Dunk AA, Walt RP, Jenkins WJ, Sherlock SS: Diclofenac
hepatitis. Br Med J (Clin Res Ed) 284: 1605-1606, 1982
3. Schapira D, Bassan L, Nahir AM, Scharf Y: Diclofenacinduced hepatotoxicity. Postgrad Med J 62:6345, 1986
4. Helfgott SM, Sandberg-CookJ, Zakim D, Nestler J: Diclofenacassociated hepatotoxicity. JAMA 264:266&2662, 1990
5 . Iveson TJ, Ryley NG, Kelly PM, Trowel1 JM, McGee JO,
Chapman RW: Diclofenac associated hepatitis. J Hepatol 1 0
85-89, 1990
6. Purcell P, Henry D, Melville G: Diclofenac hepatitis. Gut
32~1381-1385, 1991
7. Sallie RW, McKenzie T, Reed WD, Quinlan MF, Shilkin KB:
Diclofenac hepatitis. Aust N Z J Med 21:251-255, 1991
8. Ouellette GS, Slitzky BE, Gates JA, Lagarde S, West AB:
Reversible hepatitis associated with diclofenac. J Clin Gastroenterol 13:205-210, 1991
9. Breen EG, McNicholl J, Cosgrove E, McCabe J, Stevens FM:
Fatal hepatitis associated with diclofenac. Gut 27: 1390-1393,
1986
10. Pohl LR, Satoh H, Christ DD, Kenna JG: The immunologic and
metabolic basis of drug hypersensitivities. Annu Rev Pharmacol
Toxicol 28:367-387, 1988
11. Park BK, Kitteringham NR: Drug-protein conjugation and its
immunological consequences. Drug Metab Rev 22:87-144, 1990
12. Nelson SD, Pearson PG: Covalent and noncovalent interactions
in acute lethal cell injury caused by chemicals. Annu Rev
Pharmacol Toxicol 30: 169-195, 1990
13. Hinson JA, Roberts DW: Role of covalent and noncovalent
interactions in cell toxicity: effects on proteins. Annu Rev
Pharmacol Toxicol 32:471-510, 1992
14. Pumford NR, Myers TG, Davila JC, Highet RJ, Pohl LR:
Immunochemical detection of liver protein adducts of the nonsteroidal anti-inflammatory drug diclofenac. Chem Res Toxicol
6:147-150, 1993
15. Myers TG, Pumford NR, Davila JC, Pohl LR: Covalent binding
of diclofenac to plasma membrane proteins of the bile canaliculi
in the mouse (abstract). Toxicologist 12:253, 1992
16. Pohl LR: Drug-induced allergic hepatitis. Semin Liver Dis
10:305-315, 1990
Ciprofloxacin reactions mimicking lupus flares
Ciprofloxacin is a broad-spectrum antibiotic that has
been widely used for the treatment of urinary tract, lower
respiratory, and other infections. Ciprofloxacin is generally
well tolerated; the most frequent adverse reactions associated with its use include nausea, vomiting, diarrhea, and
effects on the central nervous system, including seizures
(14). Arthralgias and myalgias are uncommon (0.1%) and
rarely severe ( 1 4 ) . Anaphylactoid reactions, often occurring after the first dose of the drug in previously unexposed
individuals, also occur, at a rate estimated at 1.2 per 100,OOO
prescriptions (5). We describe 3 patients with systemic lupus
erythematosus (SLE), seen within a 12-month period, who
had significant musculoskeletal reactions to ciprofloxacin,
requiring hospitalization in 2 instances.
Patient 1 was a 34-year-old woman with a 15-year
history of SLE, manifested initially by malar rash, alopecia,
arthritis, active nephritis with nephrotic-range proteinuria,
leukopenia, and positive antinuclear antibody (ANA) and
Документ
Категория
Без категории
Просмотров
2
Размер файла
139 Кб
Теги
1780370719, art
1/--страниц
Пожаловаться на содержимое документа